Is it possible to overdose on probiotics?
Taking too many probiotics, or 'overdosing' on good bacteria, is an extremely difficult thing to do.
The human gut is home to roughly 100 trillion bacteria, whereas our probiotics contain between 2.5 to 40 billion micro organisms per dose (depending on the product). The OptiBac Probiotics range is all natural, trustworthy, and sugar free. There is absolutely no harm in taking probiotics in the long term, and there is generally no harm in increasing one's dose of an OptiBac supplement if you feel the need.
Factors to consider: Taking a large amount of prebiotics (the food source for probiotics) may at first result in bloating or flatulence. This is a positive sign that the prebiotics are working; however if symptoms persist for longer than a few days then consider reducing one's dose of prebiotics and gradually building it up again. Taking a very large amount of Saccharomyces boulardii probiotic could possibly lead to temporary constipation in some cases; we tend to advise customers take a maximum of 6 capsules of For bowel calm a day (30 billion microorganisms).
For more information, see the FAQ Can I take 2 products at the same time? or Is there a risk of addiction/dependency with probiotics?
NB: Probiotics are not recommended to severely immunosuppressed patients, infants with short bowel syndrome (SBS), post cardiac surgery patients, patients with pancreatitis, patients in the Intensive Care Unit (ICU) or patients with blood in the stool unless under a doctor's care.